Thunderstorm Wind, Madison
- When
- June 8, 4:54 PM EST
- Where
- Madison County, 5.54 mi WSW of Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.450, -83.720
A few trees were blown down at Mile Marker 237 and 239 on I-10.
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 8, 1:44 PM EST, 3 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 244 PM EDT Fri Jun 8 2018 .NEAR TERM [Through Tonight]... Shower and thunderstorm activity that is currently on-going across the Florida Panhandle and Big Bend will dwindle with the loss of daytime heating this evening. An isolated shower or two may linger for a few hours after sunset given the weak forcing provided by a stagnant upper level low centered over the far northeast Gulf of Mexico. Otherwise, partly to mostly cloudy skies are expected overnight with lows generally around 70 degrees. .SHORT TERM [Saturday Through Sunday Night]... An upper low positioned over north Florida Saturday will meander in the weakness between the Bermuda ridge and the ridge centered over Mexico. Deep layer moisture will remain in place with PW's ranging from 1.7" and 2.0". This combined with daytime heating and sea breeze interaction will lead to seasonal to above seasonal chances for scattered showers and thunderstorms. Highs will mainly range from the mid 80s to lower 90s, with lows from the upper 60s to lower 70s. .LONG TERM [Monday Through Friday]... The upper level trough will remain over the region going into the long term, maintaining the same generally unsettled sea breeze pattern. Rain chances will be highest during the day throughout the period, though slightly lower on Wednesday due to a brief drying of the mid-levels. High temperatures will stay in the mid- upper 80s, while low temperatures will be in the low-mid 70s. && .AVIATION [Through 18Z Saturday]... TSRA has developed along the FL panhandle and big bend coasts and continues to move inland. TLH, ECP and VLD have the highest likelihood of being affected this afternoon. Brief reductions in CIGs, along with gusty winds will be possible under any TSRA activity. Otherwise, VFR conditions and easterly to southeasterly winds AOB 10kts will prevail through the period. && .MARINE... Light winds and low seas will prevail through the next several days across coastal waters. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... A few river gauges across our area are currently continuing to fall through action stage, and all gages are likely to be below action stage by this weekend. Scattered showers and thunderstorms will produce brief, isolated areas of heavy rain each day across our area, but this is not expected to result in any river flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 92 70 91 72 / 20 50 30 50 30 Panama City 72 87 74 87 76 / 10 40 20 40 30 Dothan 70 92 71 91 72 / 10 50 30 50 30 Albany 70 92 70 91 72 / 10 50 30 50 40 Valdosta 68 92 69 91 71 / 30 50 30 50 30 Cross City 68 89 70 88 72 / 20 40 20 40 30 Apalachicola 72 87 73 86 76 / 20 40 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Barry LONG TERM...Barry/Skeen AVIATION...Pullin MARINE...Barry FIRE WEATHER...McD HYDROLOGY...Harrigan
Special Weather Statement
National Weather Service Tallahassee FL
202 PM CDT FRI JUN 8 2018
FLZ008-108-081930-
Central Walton FL-South Walton FL-
202 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WALTON COUNTY UNTIL
230 PM CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Eglin Air Force Base, or 14 miles south of De
Funiak Springs. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eglin Air Force Base, Freeport and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3061 8619 3060 8597 3043 8598 3041 8599
3042 8613 3042 8614 3043 8612 3043 8615
3045 8616 3046 8616 3047 8614 3048 8614
3047 8615 3046 8619
TIME...MOT...LOC 1902Z 101DEG 2KT 3053 8609
30-PULLINSpecial Weather Statement
National Weather Service Tallahassee FL
328 PM EDT FRI JUN 8 2018
FLZ008-010-012-112-082000-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
328 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 400 PM EDT/300 PM
CDT/...
At 327 PM EDT/227 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles north of Panama City Beach. This storm was
nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ebro, Red Head, Laird, Pine Log and Seminole Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3045 8594 3044 8592 3044 8590 3047 8589
3047 8588 3049 8586 3050 8587 3052 8585
3042 8568 3028 8591 3040 8600
TIME...MOT...LOC 1927Z 309DEG 1KT 3040 8588
30-PULLINSpecial Weather Statement
National Weather Service Tallahassee FL
442 PM EDT FRI JUN 8 2018
FLZ011-GAZ155>157-082130-
Jackson FL-Decatur GA-Seminole GA-Grady GA-
442 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...CENTRAL
DECATUR...WEST CENTRAL GRADY AND EASTERN SEMINOLE COUNTIES UNTIL 530
PM EDT/430 PM CDT/...
At 441 PM EDT/341 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Bainbridge, movement nearly stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bainbridge, West Bainbridge, Attapulgus, Climax, Brinson, Desser,
Hanover, Reynoldsville, Fowlstown, Cyrene, Fairchild and Faceville.
LAT...LON 3094 8456 3095 8433 3087 8434 3075 8441
3075 8466 3083 8494 3085 8494 3085 8493
3086 8494 3088 8494 3100 8482
TIME...MOT...LOC 2041Z 240DEG 49KT 3085 8458
04-MCDSpecial Weather Statement National Weather Service Tallahassee FL 453 PM EDT FRI JUN 8 2018 FLZ018-019-082130- Inland Jefferson FL-Madison FL- 453 PM EDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND NORTHWESTERN MADISON COUNTIES UNTIL 530 PM EDT... At 452 PM EDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Quitman, moving west at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lovett and Ashville. LAT...LON 3051 8367 3065 8371 3065 8355 3059 8348 TIME...MOT...LOC 2052Z 132DEG 11KT 3061 8359 04-MCD
Special Weather Statement
National Weather Service Tallahassee FL
544 PM EDT FRI JUN 8 2018
GAZ157-082215-
Grady GA-
544 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 615 PM
EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cairo, moving west at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cairo, Whigham, Grady Co A/p, Princes Still and Pine Park.
LAT...LON 3094 8410 3093 8409 3089 8408 3088 8408
3087 8407 3085 8408 3078 8427 3091 8433
3097 8412
TIME...MOT...LOC 2143Z 079DEG 15KT 3089 8418
04-MCDThe Tallahassee radar (KTLH), 59 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
A few trees were blown down at Mile Marker 237 and 239 on I-10.
A tree was blown down on Meridian Road between Ox Bottom Road and Rose Hill Road.
The media reported that one person was struck by lightning while mowing grass along Inverness Road shortly before 8 am CDT. The person was taken to the hospital.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765601, 765602, 765603.